Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 5, 2016, 4:42 PM EDT for Venango County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 5, 2016, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 117 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:38 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
203
WUUS51 KPBZ 052042
SVRPBZ
PAC121-052130-
/O.NEW.KPBZ.SV.W.0017.160605T2042Z-160605T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
442 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VENANGO COUNTY IN NORTHWESTERN PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 442 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GUYS
MILLS... OR 8 MILES SOUTHEAST OF MEADVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO TREES AND POWER LINES...RESULTING IN SOME POWER
OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
COOPERSTOWN...PLEASANTVILLE AND OIL CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4151 7951 4149 8000 4150 8000 4150 7998
4151 7998 4151 7996 4154 7994 4154 7993
4156 7991 4156 7989 4157 7989 4157 7987
4158 7987 4160 7983 4162 7983 4162 7951
TIME...MOT...LOC 2042Z 265DEG 32KT 4155 8004
HAIL...1.00IN
WIND...60MPH
$$
242 follow-up statements
798
WWUS51 KPBZ 052119 RRA
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT SUN JUN 5 2016
PAC121-052130-
/O.CON.KPBZ.SV.W.0017.000000T0000Z-160605T2130Z/
VENANGO PA-
519 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN VENANGO COUNTY...
AT 519 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ENTERPRISE...OR 11 MILES NORTHEAST OF OIL CITY...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
PLEASANTVILLE AND OIL CREEK STATE PARK.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 7951 4150 7976 4157 7967 4162 7961
4162 7951
TIME...MOT...LOC 2119Z 265DEG 32KT 4158 7960
HAIL...1.00IN
WIND...60MPH
$$
24254
WWUS51 KPBZ 052123
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT SUN JUN 5 2016
PAC121-052132-
/O.EXP.KPBZ.SV.W.0017.000000T0000Z-160605T2130Z/
VENANGO PA-
523 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VENANGO COUNTY
WILL EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN PENNSYLVANIA.
LAT...LON 4151 7951 4150 7976 4157 7967 4162 7961
4162 7951
TIME...MOT...LOC 2122Z 265DEG 32KT 4158 7960
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:22 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 5, 3:22 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 322 PM EDT SUN JUN 5 2016 .SYNOPSIS... Showers and thunderstorms will be scattered into this evening as a cold front moves through the region. Scattered showers and cooler temperatures can be expected into the middle of the week. && .NEAR TERM /THROUGH MONDAY/... Showers exiting the far southeast ridges as thunderstorms ahead of and with the front move across northeast and central Ohio. Best low level instability is across eastern Ohio into northwest Pennsylvania where skies cleared late morning. This is where watch box has been issued until 01z. With less instability farther east expect stronger storms to weaken late afternoon as front comes east, so while thunderstorms expected to push across remainder of region this evening severe storms not expected. As the front moves toward the ridges late evening showers will diminish with lower dew points drying out the low levels and beginning to decrease clouds. Temperatures will cool to near seasonal levels behind the front tonight. A mid level closed low will shift to south of Hudson Bay Monday with a shortwave and secondary cold front moving south across the Great lakes. This will bring another round of scattered showers and thunderstorms Monday afternoon. Temperatures will be near the seasonal averages ahead of the front. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... Hudson bay closed low will be the dominant feature through the period with shortwaves rotating south under the low with reinforcing cooler air. Continued chance pops through the period, with some diurnal influence with afternoon heating. Temperatures will trend 5 to 15 degrees below average by Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Rebounding temperatures on Thursday as closed low shifts east and mid level heights begin to rise. Ridging builds over the Central Plains late week, but northwest flow looks to remain across the upper Ohio Valley. This may allow shortwaves to race southeast on the front side of the ridge late week, but with much uncertainty only chance POPs were included. Temperatures will moderate toward normal late week, and depending on how far east the ridge shifts may move above normal for the weekend. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Two distinct areas over the county warning area today. Eastern airports like KLBE KMGW and KDUJ have low clouds exiting with generally MVFR conditions. In eastern ohio sct-bkn mvfr ahead of and with a line of broken showers and thunderstorms ahead of an approaching cold front. Front will be passing through the ports this evening ending showers with improving conditions as the night progresses. Southwesterly winds to gust to 15 to 20kts at times ahead of front. Gusts could be stronger in any showers or thunderstorms. Winds will become west 10 to 15kts behind fropa. .OUTLOOK /SATURDAY THROUGH TUESDAY/... Trough will remain over the region through the early week. Several disturbances pivoting around this main low center will likely bring showers and possible restrictions. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 5, 2:43 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT SUN JUN 5 2016 OHZ039>041-048-PAZ007-008-013-061845- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-LAWRENCE- 243 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 235 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WESTERN PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ049-050-057>059-068-069-PAZ009-014>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-061845- GARRETT-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- FOREST-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 243 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 51 min |
| Jun 5, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Venango | 46 min |
| Jun 5, 5:30 PM EDT | Special Weather Statement | PBZ | Forest | 45 min |
| Jun 5, 6:08 PM EDT | Special Weather Statement | PBZ | Clarion | 37 min |
| Jun 5, 6:59 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 17 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.